Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 49, NWS Buffalo, NY

September 8, 2012

NWS Buffalo, NY issued this special marine warning at Sep 8, 2012, 5:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 5:31 PM EDT (21:31 UTC)
Expired
Sep 8, 2012, 6:15 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 47 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WHUS51 KBUF 082131
SMWBUF
LOZ044-045-064-065-082215-
/O.NEW.KBUF.MA.W.0049.120908T2131Z-120908T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
531 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM NINE MILE POINT TO SOUTHWICK BEACH

* UNTIL 615 PM EDT

* AT 526 PM EDT... ABOUT 6 NM NORTH OF NINE MILE POINT...MOVING EAST
  AT 30 KNOTS.

* RADAR INDICATES WATERSPOUTS ARE LIKELY WITH A LINE OF SHOWERS      
  MOVING ACROSS EASTERN LAKE ONTARIO. THIS LINE IS ASSOCIATED WITH A 
  BOUNDARY WHICH IS ALSO LIKELY TO PRODUCE A BRIEF PERIOD OF GUSTY   
  WINDS TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

&&

LAT...LON 4357 7618 4353 7623 4351 7635 4362 7661
      4376 7622 4368 7619 4366 7615 4362 7620
      4358 7620 4357 7612 4356 7610
TIME...MOT...LOC 2129Z 264DEG 28KT 4363 7633

$$

APFFEL
1 follow-up statement
791 
FZUS71 KBUF 082205 RRA
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT SAT SEP 8 2012

LOZ044-045-064-065-082215-
/O.EXP.KBUF.MA.W.0049.000000T0000Z-120908T2215Z/
605 PM EDT SAT SEP 8 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 615 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.

LAT...LON 4357 7618 4353 7623 4351 7635 4362 7661
      4376 7622 4368 7619 4366 7615 4362 7620
      4358 7620 4357 7612 4356 7610
TIME...MOT...LOC 2205Z 264DEG 28KT 4365 7594

$$

APFFEL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 8, 3:22 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 8, 3:22 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SAT SEP 8 2012

.SYNOPSIS...
MUCH COOLER AIR MOVING INTO THE REGION WILL ALLOW FOR THE
POSSIBILITY FOR SOME LAKE EFFECT RAIN SHOWERS TONIGHT AND SUNDAY.
FAIR WEATHER WILL THEN DEVELOP FOR MUCH OF THE COMING WEEK AS HIGH
PRESSURE BUILDS ACROSS THE REGION WITH TEMPERATURES GRADUALLY
WARMING THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE COLD FRONT HAS NOW SHIFTED INTO EASTERN NEW YORK TAKING BAND
OF HEAVY/SEVERE CONVECTION WITH IT. SCATTERED SHOWERS AND THE
POTENTIAL FOR ADDITIONAL THUNDERSTORMS WILL DEVELOP IN ITS
WAKE...AS INSTABILITY INCREASES THE REMAINDER OF THE AFTERNOON AS
UPPER WAVE DROPS ACROSS THE AREA ALONG WITH SOME LIMITED SUNSHINE.
ANY CONVECTION THAT DEVELOP THIS AFTERNOON AND EARLY THIS EVENING
WILL DIMINISH WITH COOLING LATER THIS EVENING. LATER TONIGHT...
COLDER AIR CROSSING OVER THE LAKES SHOULD DEVELOP SOME LAKE
INDUCED RAIN SHOWERS IN FAVORED NORTHWEST FLOW AREAS...AS 850 MB
TEMPERATURES FALL TO AROUND +5C GENERATING DELTA T/S UP TO NEAR
18C. ADEQUATE OVER-LAKE INSTABILITY SHOULD KEEP LAKE SHOWERS GOING
WELL INTO SUNDAY MORNING. BRIEF SUBSIDENCE REGIME IN BETWEEN
SHORTWAVES AND INTRUSION OF DRIER AIR LIKELY TO BRING AN END TO
ANY SHOWERS BY LATE MORNING OR EARLY AFTERNOON...ALTHOUGH THERE
STILL SHOULD BE PLENTY OF INSTABILITY CLOUDINESS UNDERNEATH COOL
AIRMASS. DURING THE AFTERNOON...NEXT UPSTREAM WAVE AND ASSOCIATED
COLD POOL ALOFT WILL DROP ACROSS THE AREA BRINGING AN UPTICK TO
CONVECTION. COOL SUNDAY IN STORE WITH MOST HIGHS IN THE MID 60S
TO AROUND 70.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
ANY DIURNALLY-DRIVEN SCATTERED SHOWERS SHOULD END RATHER QUICKLY
WITH THE LOSS OF HEATING SUNDAY EVENING. THERE MAY BE A BRIEF PERIOD
OF WEAK LAKE-DRIVEN SHOWERS SETTING UP DURING THE EVENING...BUT
THESE WILL ALSO FALL APART WITH TIME AS THE LOW LEVEL MOISTURE
THINS OUT MORE AND THE FLOW SHIFTS TO THE NORTH.

HIGH PRESSURE WILL BUILD EAST TOWARD THE LOWER LAKES ON MONDAY. THIS
WILL BRING MOSTLY SUNNY SKIES TO THE AREA...BUT A COOL NORTHWEST
FLOW WILL PERSIST. MONDAY NIGHT THE HIGH WILL CREST OVER NEW YORK
STATE...THEN SHIFT SLOWLY TO THE EAST ON TUESDAY. WITH MAINLY CLEAR
SKIES AND LIGHT WINDS...EXPECT RATHER COOL CONDITIONS MONDAY
NIGHT...WITH MOST AREAS AWAY FROM THE IMMEDIATE LAKE SHORES EXPECTED
TO SEE TEMPERATURES RANGING THROUGH THE 40S. AS A WEAK SOUTHERLY
FLOW SETS UP ON THE BACK SIDE OF THE HIGH ON TUESDAY...TEMPERATURES
WILL REBOUND TO MORE SEASONAL LEVELS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST TODAY WITH
SEVERE CONVECTION A MAJOR CONCERN FOR MUCH OF THE DAY...THOUGH THEN
AGAIN LITTLE MODIFICATION IS REALLY NECESSARY WITH NO REAL CHANGE TO
THE OVERALL PATTERN NOTED IN THE MEDIUM RANGE GUIDANCE. THE FORECAST
DETAILS...

THE FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE CONTINUED DRY
WEATHER AND A RETURN TO WARMER TEMPERATURES AS SURFACE RIDGING
SLIDES EAST TO THE ATLANTIC COAST...WHILE UPPER LEVEL RIDGING OVER
THE PLAINS STATES FLATTENS AND PUSHES EAST INTO THE GREAT LAKES. A
BLEND OF THE GFS AND ECMWF SUGGESTS 850 MB TEMPS RECOVERING TO THE
+12C TO +14C RANGE BY MIDWEEK...WHICH SHOULD SUPPORT HIGHS IN THE
THE UPPER 70S/NEAR 80 BOTH WEDNESDAY AND THURSDAY.

AFTER THAT...THE AXIS OF THE UPPER RIDGE SHOULD CONTINUE TO FLATTEN
AND SLIDE EAST OFF THE ATLANTIC COAST AS THE NEXT BROAD UPPER LEVEL
TROUGH GRADUALLY DIGS SOUTHEAST INTO THE GREAT LAKES. A WEAK COLD
FRONT ASSOCIATED WITH THIS TROUGH WILL SLIDE SOUTHEAST INTO THE
LOWER LAKES LATE IN THE WEEK AND STALL OUT AS IT BECOMES ORIENTED
INCREASINGLY PARALLEL TO THE UPPER LEVEL FLOW...WHILE ALSO BECOMING
MORE DIFFUSE. GIVEN THE WEAK NATURE OF THIS BOUNDARY...HAVE JUST
INDICATED SOME LOW CHANCE POPS FOR FRIDAY AND SATURDAY.

WITH 850 MB TEMPS OF +12C TO +14C LIKELY TO PERSIST THROUGH THE
END OF THE WORK WEEK...DAYTIME HIGHS SHOULD GENERALLY REMAIN IN THE
UPPER 70S TO AROUND 80 THROUGH FRIDAY...BEFORE PERHAPS TURNING
SLIGHTLY COOLER ON SATURDAY WITH THE WEAK FRONT DRAPED ACROSS THE
AREA.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NARROW CONVECTIVE LINE ASSOCIATED WITH COLD FRONT CROSSING INTO
NORTHERN NEW YORK WILL PRODUCE A BRIEF PERIOD OF 50 KNOT PLUS
WINDS AS IT WORKS THROUGH...BUT THIS WILL BE EAST OF THE TERMINAL
SITES. WRAP AROUND SHOWER ACTIVITY WILL BE WIDESPREAD THROUGH 22Z
THEN GRADUALLY BECOME SCATTERED EARLY THIS EVENING...THEN TAPER
OFF COMPLETELY BY MIDNIGHT. MVFR CONDITIONS WILL IMPROVE TO VFR
TONIGHT AS THE DRIER AIR START FILTERING.

OUTLOOK...
SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
MONDAY THROUGH THURSDAY...MAINLY VFR. PATCHY VALLEY FOG POSSIBLE
EARLY EACH MORNING.

&&

.MARINE...
DEEPENING LOW PRESSURE LIFTING UP THROUGH EASTERN CANADA WILL
MAINTAIN GUSTY WINDS ON THE LOWER LAKES THROUGH TONIGHT...RESULTING
IN SMALL CRAFT ADVISORY CONDITIONS. COLD POOL CROSSING THE LAKES
TONIGHT AND SUNDAY ASSOCIATED WITH TWO UPPER SHORTWAVES WILL
BRING THE RISK OF LAKE INDUCED SHOWERS AND THE POTENTIAL FOR
ISOLATED WATERSPOUTS.

IMPROVING CONDITIONS WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS ACROSS THE EASTERN GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ042.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ030.
         GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LOZ043>045-
         063>065.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TJP
LONG TERM...JJR
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Sep 8, 3:20 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT SAT SEP 8 2012

NYZ001>008-010>014-019>021-085-091930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
320 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
320 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Sep 8, 3:35 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     TSTM WND DMG     WOLCOTT                 43.22N  76.81W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200317

JAM
Local storm report, Sep 8, 3:37 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     SAVANNAH                43.07N  76.76W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200318

JAM
Local storm report, Sep 8, 3:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     RED CREEK               43.25N  76.72W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200319

JAM
Special weather statement, Sep 8, 4:10 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT SAT SEP 8 2012

NYZ001-010-082100-
ERIE NY-NIAGARA NY-
410 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL...AND WIND
  GUSTS TO 45 MPH.  THIS STORM WAS LOCATED NEAR NORTH
  TONAWANDA...AND MOVING SOUTHEAST AT 25 MPH. IT WILL MOVE ACROSS
  THE CITY OF BUFFALO AND THE NORTH TOWNS BETWEEN 415 PM AND 445 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4303 7902 4307 7900 4317 7868 4302 7847
      4282 7879 4293 7893 4294 7892 4295 7894
      4302 7903

APFFEL
Local storm report, Sep 8, 4:15 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     HOPEWELL CENTER         42.90N  77.18W
09/08/2012                   ONTARIO            NY   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROADWAY.

&&

EVENT NUMBER BUF1200320

JAM
Local storm report, Sep 8, 4:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             WARSAW                  42.74N  78.14W
09/07/2012  M0.75 INCH       WYOMING            NY   TRAINED SPOTTER

            TRAINED SPOTTER

0650 PM     TSTM WND DMG     CASTILE                 42.63N  78.05W
09/07/2012                   WYOMING            NY   LAW ENFORCEMENT

            REPORT OF A COUPLE OF TREES DOWN

0735 PM     TSTM WND DMG     WEBSTER                 43.21N  77.42W
09/07/2012                   MONROE             NY   BROADCAST MEDIA

            MEDIA REPORT OF TREES AND WIRES DOWN.

0735 PM     TSTM WND DMG     BRIGHTON                43.12N  77.58W
09/07/2012                   MONROE             NY   BROADCAST MEDIA

            MEDIA REPORTED TREES AND WIRES DOWN.

0837 AM     TSTM WND DMG     BUFFALO                 42.88N  78.88W
09/08/2012                   ERIE               NY   LAW ENFORCEMENT

            TRAILER TOPPLED AND MULTIPLE TREES AND WIRES DOWN AT
            PARKER AND TWO ROD ROADS

0918 AM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
09/08/2012  M56 MPH          CHAUTAUQUA         NY   C-MAN STATION

0920 AM     MARINE TSTM WIND YOUNGSTOWN              43.26N  79.06W
09/08/2012  M49 MPH          NIAGARA            NY   COAST GUARD

0925 AM     TSTM WND DMG     LEWISTON                43.17N  79.04W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            TREE DOWN ON LOWER RIVER ROAD

0930 AM     TSTM WND DMG     SANBORN                 43.13N  78.88W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON SAUNDERS SETTLEMENT ROAD

0930 AM     TSTM WND DMG     WILSON                  43.31N  78.83W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            POLE SNAPPED AND WIRES DOWN

0935 AM     TSTM WND DMG     DEPEW                   42.91N  78.70W
09/08/2012                   ERIE               NY   NWS EMPLOYEE

            LARGE TREE DOWN ON E RIVER ROAD

0936 AM     TSTM WND DMG     BUFFALO                 42.89N  78.86W
09/08/2012                   ERIE               NY   CITY OFFICIAL

            TWO BUILDINGS DAMAGED.

0942 AM     MARINE TSTM WIND BUFFALO                 42.88N  78.90W
09/08/2012  M47 MPH          LEZ041             NY   COAST GUARD

0945 AM     TSTM WND DMG     NEWFANE                 43.29N  78.70W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON DRAKE SETTLEMENT ROAD

0949 AM     TSTM WND DMG     BUFFALO                 42.88N  78.87W
09/08/2012                   ERIE               NY   EMERGENCY MNGR

            ERIE COUNTY EM REPORTED 20 TO 30 LARGE TREES DOWN IN
            CHEEKTOWAGA TOWN PARK.

0959 AM     TSTM WND DMG     NEWFANE                 43.29N  78.70W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            TREE DOWN COOMER AND JACQUES RD

1013 AM     TSTM WND DMG     MIDDLEPORT              43.21N  78.48W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            WIRES DOWN

1015 AM     TSTM WND DMG     APPLETON                43.33N  78.65W
09/08/2012                   NIAGARA            NY   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN

1019 AM     TSTM WND DMG     LYNDONVILLE             43.32N  78.39W
09/08/2012                   ORLEANS            NY   FIRE DEPT/RESCUE

            MULTIPLE TREES AND WIRES DOWN

1022 AM     TSTM WND DMG     MEDINA                  43.22N  78.39W
09/08/2012                   ORLEANS            NY   FIRE DEPT/RESCUE

            MULTIPLE TREES AND WIRES DOWN

1025 AM     TSTM WND DMG     INDIAN FALLS            43.03N  78.40W
09/08/2012                   GENESEE            NY   FIRE DEPT/RESCUE

            TREES DOWN

1050 AM     TSTM WND DMG     BLISS                   42.56N  78.24W
09/08/2012                   WYOMING            NY   LAW ENFORCEMENT

            LARGE TREE DOWN.

1050 AM     TSTM WND DMG     WARSAW                  42.74N  78.13W
09/08/2012                   WYOMING            NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1059 AM     TSTM WND DMG     CUBA                    42.22N  78.28W
09/08/2012                   ALLEGANY           NY   LAW ENFORCEMENT

            TREES DOWN.

1130 AM     TSTM WND DMG     CONESUS                 42.72N  77.69W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1130 AM     MARINE TSTM WIND IRONDEQUOIT             43.27N  77.63W
09/08/2012  M46 MPH          MONROE             NY   COAST GUARD

1130 AM     NON-TSTM WND DMG CROGHAN                 43.90N  75.39W
09/08/2012                   LEWIS              NY   LAW ENFORCEMENT

            TREES POWER LINES DOWN...WITH ADDTIONAL TREES POWER
            LINES DOWN IN VICINITY.

1136 AM     TSTM WND DMG     DANSVILLE               42.56N  77.70W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1140 AM     TSTM WND DMG     SPRINGWATER             42.63N  77.59W
09/08/2012                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1143 AM     TSTM WND DMG     HOPEWELL CENTER         42.90N  77.18W
09/08/2012                   ONTARIO            NY   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROADWAY.

1154 AM     TSTM WND DMG     SODUS                   43.24N  77.06W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

1154 AM     TSTM WND DMG     NEWARK                  43.04N  77.09W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

1213 PM     TSTM WND DMG     WOLCOTT                 43.22N  76.81W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

1218 PM     TSTM WND DMG     SAVANNAH                43.07N  76.76W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

1220 PM     TSTM WND DMG     RED CREEK               43.25N  76.72W
09/08/2012                   WAYNE              NY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND WIRES DOWN.

1222 PM     TSTM WND DMG     FAIR HAVEN              43.33N  76.70W
09/08/2012                   CAYUGA             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1227 PM     TSTM WND DMG     CATO                    43.16N  76.58W
09/08/2012                   CAYUGA             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1227 PM     TSTM WND DMG     VICTORY                 43.20N  76.65W
09/08/2012                   CAYUGA             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1232 PM     TSTM WND DMG     IRA                     43.22N  76.56W
09/08/2012                   CAYUGA             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1240 PM     TSTM WND DMG     1 ENE GRANBY CENTER     43.34N  76.45W
09/08/2012                   OSWEGO             NY   LAW ENFORCEMENT

            TREE TOOK WIRES DOWN.

1242 PM     MARINE TSTM WIND OSWEGO                  43.46N  76.51W
09/08/2012  M44 MPH          OSWEGO             NY   COAST GUARD

0127 PM     TSTM WND DMG     RODMAN                  43.85N  75.94W
09/08/2012                   JEFFERSON          NY   LAW ENFORCEMENT

            TREE DOWN.

0130 PM     TSTM WND DMG     WATERTOWN               43.97N  75.93W
09/08/2012                   JEFFERSON          NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

EVENT NUMBER BUF1200278 BUF1200279 BUF1200280 BUF1200281 BUF1200282
BUF1200296 BUF1200297 BUF1200283 BUF1200284 BUF1200292 BUF1200293
BUF1200310 BUF1200294 BUF1200285 BUF1200295 BUF1200286 BUF1200287
BUF1200288 BUF1200289 BUF1200290 BUF1200291 BUF1200298 BUF1200299
BUF1200300 BUF1200302 BUF1200304 BUF1200314 BUF1200301 BUF1200303
BUF1200320 BUF1200315 BUF1200316 BUF1200317 BUF1200318 BUF1200319
BUF1200305 BUF1200306 BUF1200308 BUF1200307 BUF1200311 BUF1200309
BUF1200312 BUF1200313

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:45 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie, Niagara, Orleans90 min
Sep 8, 8:59 AM EDTSpecial Marine WarningBUF64 min
Sep 8, 9:10 AM EDTSpecial Marine WarningBUF95 min
Sep 8, 9:12 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Niagara63 min
Sep 8, 9:51 AM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wyoming54 min
Sep 8, 10:05 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming55 min
Sep 8, 10:33 AM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more57 min
Sep 8, 10:40 AM EDTSpecial Marine WarningBUF65 min
Sep 8, 10:55 AM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario, Wyoming80 min
Sep 8, 11:20 AM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Oswego, Wayne70 min
Sep 8, 11:49 AM EDTSpecial Marine WarningBUF86 min
Sep 8, 12:09 PM EDTSevere Thunderstorm WarningBUFCayuga, Jefferson, Oswego66 min
Sep 8, 12:47 PM EDTSpecial Marine WarningBUF118 min
Sep 8, 1:05 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego55 min
Sep 8, 1:47 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis58 min
Sep 8, 4:10 PM EDTSpecial Weather StatementBUFErie50 min
Sep 8, 5:15 PM EDTSpecial Marine WarningBUF50 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.